MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE-N AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381811
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte-n autoguard catheter released prematurely.The following information was provided by the initial reporter translated from spanish to english: the chief of service proceeds to perform the cannulation with safety catheter # 24.With security catheter # 24 for which performs review of the device which is fractured separating the needle from the grip of the catheter probe reason for which cannot be used and is performed change it.Additional information received on 09 apr 2025.Has there been any harm to patients/healthcare professionals? no.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: our quality engineer inspected the photographs submitted for evaluation.Bd received three photographs which displayed a 24gx.56in unit from lot #3333219.Your report that the iv catheter separated from the needle was confirmed; however, the root cause could not be determined.The needle was present, but was fully retracted within the shield.The yellow catheter adapter was positioned within the needle cover and appeared to be misoriented, which likely caused it to become lodged within the needle cover.As the device had been opened, it could not be determined with certainty whether the damage originated during manufacturing or use of the device.There were no distinguishing features which could aid in identification of a specific root cause.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the actual product involved may provide clarification as to the cause for the reported failure.A device history record review showed no non-conformances associated with this issue during the production of this batch.

Brand Name
BD INSYTE-N AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21905394
Report Number1710034-2025-00661
Device Sequence Number21014762
Product Code FOZ
UDI-Device Identifier00382903818112
UDI-Public(01)00382903818112
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381811
Device Lot Number3333219
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/29/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date05/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown